Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 9, 2017, 10:47 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 10:47 AM EST (15:47 UTC)
- Expired
- Feb 9, 2017, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
035 WHUS72 KTAE 091547 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1047 AM EST THU FEB 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING... GMZ770-775-100000- /O.NEW.KTAE.SC.Y.0006.170209T1547Z-170210T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1047 AM EST THU FEB 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTH WINDS AROUND 20 KNOTS * WAVES/SEAS...3 TO 5 FEET...OCCASIONALLY UP TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 6:24 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 9, 6:24 AM EST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 624 AM EST Thu Feb 9 2017 .AVIATION [Through 12Z Friday]... Clouds are pushing out of the area and dissipating across the TAF sites. While there is an area of MVFR cigs pushing across Alabama, the clouds are dissipating as they move southeast and thus do not expect the MVFR cigs to make it to DHN this morning. With the clouds improving, the focus is on the strong winds. Winds have become NW behind the front. Strong winds are expected throughout the day with the strongest winds forecast through the morning. TAFs show gusts up to 25kts but a few stronger gusts are possible. && .PREV DISCUSSION [317 AM EST]... .NEAR TERM [Through Today]... A cold front was stretched across central Georgia and southern Alabama this morning with an associated line of showers and thunderstorms moving across central Georgia. With the east southeast movement of the line, the bulk of the precipitation will remain north of the CWA, however the far northeast portion of the CWA could see a brief shower from the line. The cold front will push through the CWA this morning and after it does so, drier and cooler conditions will move into the area. The tighter pressure gradient today will make for a windy day. Observations have already shown wind gusts to around 25mph and these stronger winds, with even a few higher gusts than already observed possible (particularly during the mid morning hours), will continue through the day. The warmest temperatures for today were observed early this morning. Cooler air will move in behind the front today resulting in high temperatures about 10 degrees cooler than yesterday for much of the CWA. .SHORT TERM [Tonight Through Saturday]... No rain is expected through the period. The cooler and drier airmass will continue into Friday as the surface high to the north settles further down into our area. Thereafter, the high will move east into the western Atlantic setting up southerly low level flow bringing increasing moisture and warmer temperatures back to the Tri-State region. Lows tonight will be in the mid to upper 30s inland to lower 40s along the Gulf Coast. Lows Friday night will increase by about 5 to 10 degrees across our area. High temperatures will mostly be in the lower to mid 60s Friday warming into the mid 70s on Saturday. .LONG TERM [Saturday Night Through Thursday]... Deep layer ridging and dry weather will continue at least through Sunday. The upper ridge will flatten on Monday as a short wave translates from the Great Lakes to New England allowing a cold front to drop into the southeast CONUS. This front is forecast to stall over or just north of our CWA on Tuesday bringing only a chance for rain. From this point forward the global models begin to diverge significantly. Both the latest GFS and ECMWF show a potent shortwave and strong cold front impacting our region during the middle of next week. However, both differ on the timing and strength of the system impacting the Tri-State region. Since it is still several days out and significant uncertainty remains, will keep slight/chance for showers and thunderstorms from Tuesday night through Thursday night. .MARINE... Choppy seas are expected through tonight with winds 15 to 20 knots and seas of 3 to 5 feet, possibly up to 6 feet well offshore. Winds and seas will gradually subside Friday through the weekend as surface high pressure builds over the local waters. .FIRE WEATHER... A cold front will move through today bringing drier air and stronger winds to the area. The stronger winds are expected today. While RH values will be lower today, the values today will be above critical thresholds, but decrease to at or near critical thresholds for Friday. Despite the stronger winds and lower RH values, red flag conditions are not expected to be met given current fuel moistures. .HYDROLOGY... Widespread heavy rainfall, and flooding is not anticipated through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 37 66 45 76 / 0 0 0 0 0 Panama City 64 43 63 53 72 / 0 0 0 0 0 Dothan 61 36 64 44 76 / 0 0 0 0 0 Albany 61 35 63 43 76 / 0 0 0 0 0 Valdosta 65 36 64 44 76 / 0 0 0 0 0 Cross City 71 38 68 46 76 / 10 0 0 0 0 Apalachicola 68 44 63 53 72 / 10 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Barry LONG TERM...Barry AVIATION...Fieux MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Barry
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 10:01 AM EST | Rip Current Statement | TAE | Gulf, Walton | 12 hr |
| Feb 8, 7:49 PM EST | Special Weather Statement | TAE | Brooks | 41 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.